Hail, Elbert
- When
- July 17, 7:40 PM MST
- Where
- Elbert County, 2 mi SE of Matheson
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.150, -103.950
5 thunderstorm wind, 2 flash flood, 1 hail, as filed by the National Weather Service.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Jul 17, 1:25 PM MST, 6 hours 15 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 225 PM MDT MON JUL 17 2006 .SHORT TERM DISCUSSION...A BROAD UPPER LEVEL RIDGE WILL REMAIN OVER COLORADO THROUGH TUESDAY. PW VALUES ARE PROGGED TO CONTINUE TO INCREASE LATE THIS AFTN AND EVENING TO AROUND 1 INCH ALONG THE FRONT RANGE...WITH A LOW LEVEL ELY FLOW IN PLACE. STORMS HAVE REMAINED NEARLY STATIONARY THIS AFTN. MID LVL CAP AND COOLER AMS IN THE LOWER LEVELS SHUD CAP MOST OF THE TSTM POTENTIAL OVR THE NERN PLAINS THIS EVENING...BUT DECIDED TO KEEP MNTN OF ISOLD TSTMS. AS FAR AS THE MTNS AND FOOTHILLS ARE CONCERNED...ONGOING CONVECTION COULD AMT IN SOME HEAVY RAIN SHOWERS LATE THIS AFTN AND EVENING. MAIN CONCERN WILL BE THE BURN AREAS...PARTICULARLY HAYMAN. STORMS HOWEVER HAVE DRIFTED AWAY FM THE BURN AREA SO FAR THIS AFTN. AS FOR TUESDAY... THE UPPER RIDGE WL FLATTEN SLIGHTLY ALLOWING FOR A SLGTLY BETTER WLY FLOW ALOFT. PROGGED PW VALUES ARE STILL NEAR 1 INCH... WITH CAPES FM 1200-2200 J/KG. MAIN QUESTION MAY AGAIN BE THE WARM MID LVL TEMPERATURES OVER THE PLAINS AREAS. FOR NOW WILL GO WITH SCT POPS MTNS...WITH JUST ISOLD POPS OVER THE PLAINS. WITH WEAK SFC TROF IN PLACE OVR ERN CO...LOW LEVEL WINDS MAY BE SWLY. TEMPERATURES MAY AGAIN THREATEN TO REACH THE CENTURY MARK .LONG TERM DISCUSSION...TUE NGT-THU...MDLS MAINTAIN A BROAD FLAT UPR RDG OVR WRN AND CNTL U.S. THRU PRD. THIS WILL CONT TO ALLOW MID AND HI LVL MONSOONAL MSTR TO BE ENTRAINED IN THE CIRC AND TO SPRD INTO THE CNTRL RCKYS. FCST UPR AIR SOUNDINGS SHW GUD CAPES AND ONLY SML AMTS OF CIN AND PW VALUES TO ARND 1 INCH ON PLAINS. FOR THIS REASON WILL INCREASE POPS ACRS AREA THRU PRD. ON THU A CDFNT WILL MOVE S OVER THE PLAINS WHICH WILL INCRS LO LEVEL MSTR AND CHC OF PCPN ESPCLY IN AND NR ERN FTHLLS. FARTHR TO E COOLER AMS AT SFC MAY KEEP AMS CAPPED...BUT WILL KEEP SML POPS FOR NOW. LCLY HVY RAIN MAY OCCUR ON BOTH DAYS. TEMPS WILL RECOVER ON WED AND BE QUITE WARM AGAIN ESPCLY ON PLAINS...BUT CDFNT ON THU WILL COOL TEMPS TO NEAR SEASONL NORMS. WILL GENLY COMPROMISE AMONGST MOS TEMP GDNC VALUES BUT FAVR THE COOLER NAM12 SFC TEMPS ON THU. IN EXTENDED PRD...FRI-MON...MDLS BUILD HI AMPLITUDE UPR RDG OVER WRN U.S. WITH W TO NWLY FLO ALF ACRS CNTRL RCKYS. HWVR DEEP LYR MEAN CIRC CONTS TO SHOW MONSOONAL MSTR ENTRAINED IN THIS FLO ALF AND SPRDNG INTO FCST AREA THRU MON AS DRIER AIR FM NW IS SHUNTED TO N AND E. WILL THUS INCRS POPS AND AREAL COVERAGE OF LATE DAY CONVECTION AND KEEP TEMPS AROUND SEASONAL NORMS. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. && COOPER/GARD...WFO BOULDER
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1112 AM MDT MON JUL 17 2006 COZ030>051-181200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1112 AM MDT MON JUL 17 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT AFTERNOON HEATING COMBINED WITH SOME SUBTROPICAL MOISTURE OVER THE AREA WILL LEAD TO THE DEVELOPMENT OF SCATTERED THUNDERSTORMS IN THE MOUNTAINS AND FOOTHILLS. ISOLATED THUNDERSTORMS MAY ALSO DEVELOP OVER THE PALMER DIVIDE AND FRONT RANGE URBAN CORRIDOR LATE THIS AFTERNOON INTO THE EARLY EVENING HOURS AS WELL. THE THREAT OF SEVERE WEATHER IS LOW DUE TO THE WEAK FLOW ALOFT AND WARM MID LEVEL TEMPERATURES. IF ENOUGH WARMING DOES TAKE PLACE HOWEVER...THEN THE STORMS WILL LIKELY PRODUCE LOCALLY HEAVY RAINFALL. THE HAYMAN BURN AREA WOULD BE ESPECIALLY SUSCEPTIBLE TO FLASH FLOODING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. COOPER/GARD...WFO BOULDER
The Pueblo radar (KPUX), 79 km away, was scanning. The volume nearest the first event began at 02:41 UTC.
5 thunderstorm wind, 2 flash flood, 1 hail. Local standard time, as filed.
Intense thunderstorm winds blew over two semi-trucks near mile marker 348 along Interstate 70.
Another semi-truck was blown over near exit 354 along Interstate 70.
A semi-truck was blown on its side near exit 354 along Interstate 70.
Severe thunderstorms caused flash flooding near exit 354 of Interstate 70. A spotter reported a nearby road inundated under 4 feet of water.
A trained spotter reported that heavy rain had washed out two county roads.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2006Every state in 2006This day in weather historyWarnings in Colorado, July 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5524991, 5524992, 5524993, 5525048, 5525049, 5525050, 5525051, 5525052.